Hail, Box Butte
- When
- June 22, 6:19 PM MST
- Where
- Box Butte County, 13 mi N of Alliance
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.288, -102.880
Hail was reported along U.S.Highway 385.
A severe thunderstorm produced some hail over extreme eastern Box Butte county of Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm produced some hail over extreme eastern Box Butte county of Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 22, 12:30 PM MST, 5 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT SUN JUN 22 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY... UPPER SHORTWAVE EVIDENT IN SAT PICS FROM CENTRAL MONTANA INTO CENTRAL WY AND COLORADO WILL CONTINUE TO MOVE EAST THROUGH TONIGHT WITH ISOLD/SCT TSTRMS ASSOCIATED WITH IT. BEST CHANCE FOR TSTRMS THIS EVENING LOOKS TO BE FROM EAST CENT WY INTO THE PANHANDLE WHERE BETTER MOISTURE AND INSTABILITY WILL EXIST. ACTIVITY SHOULD BE CLEAR OF CWA BY LATE THIS EVENING AS SHORTWAVE MOVES BY. FOR MONDAY AND TUESDAY SEE LITTLE CHANGES AS UPPER RIDGING PERSISTS OVER THE ROCKY MTNS WITH WEAK IMPULSES MOVING THRU THIS RIDGE. CONVECTION MAY BE AIDED EAST OF THE MTNS MONDAY AFTERNOON AND EVENING AS A MODEST PUSH OF COOLER AIR TRIES TO SINK INTO THE REGION BEHIND A LITTLE STRONGER UPPER TROF TRAVERSING ACROSS THE FAR NRN PLAINS. TUESDAY LOOKS TO BE WARMER WITH SOMEWHAT LESS COVERAGE OF CONVECTION AS UPPER RIDGE STRENGTHENS A BIT. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. THE MEDIUM RANGE FORECAST MODELS ARE INDICATING A SLIGHTLY LESS AMPLIFIED UPPER LEVEL FLOW PATTERN DURING THE EXTENDED FORECAST PERIOD. THE FLOW ALOFT ENDS UP BEING NEARLY ZONAL MIDWEEK WITH THE MAIN FEATURES BEING A LOW OVER THE ALEUTIANS AND ANOTHER TROUGH OVER NORTHERN NEW ENGLAND AND THE MARITIME PROVINCES OF CANADA. A WEAKENING UPPER LOW WILL EJECT ONTO THE WESTERN CANADIAN COAST FROM THE GULF OF ALASKA MIDWEEK AND PRODUCE THE MOST ACTIVE SHORTWAVE ALONG THE CANADIAN BORDER DURING THE PERIOD. THIS FEATURE EVENTUALLY EVOLVES INTO A MORE AMPLIFIED UPPER LOW OVER THE NORTHERN GREAT LAKES BY NEXT WEEKEND. AS IT PASSES ACROSS THE NORTHERN ROCKIES WEDNESDAY AND THURSDAY...EXPECT SURFACE LOW PRESSURE TO DEVELOP IN THE LEE OF THE ROCKIES WITH ENOUGH LOW LEVEL CONVERGENCE TO ENHANCE MOISTURE AND CONVERGENCE AND RESULT IN THE BEST CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DURING THE PERIOD. LINGERING INSTABILITY AS THE SHORT-WAVE TROUGH MOVES EAST ALONG THE CANADIAN BORDER WARRANTS CONTINUING TO HAVE A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...AND THIS WILL ALSO ACCOUNT FOR THE POTENTIALLY SLOWER MOVEMENT OF THIS FEATURE. CANNOT COMPLETELY RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM SATURDAY AND SUNDAY BUT WITH MODELS SHOWING VERY LIMITED MOISTURE AVAILABLE...FEEL AT THIS TIME THAT CHANCES ARE LOW ENOUGH TO LEAVE OUT MENTION OF CONVECTION IN DAY 6 AND 7. AFTERNOON HIGH TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD...BUT WILL LIKELY BE WARMEST NEXT WEEKEND AS THE UPPER LEVEL RIDGE AMPLIFIES AGAIN ACROSS THE WEST. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH MONDAY EXCEPT IN VCTY OF TSTRMS THIS EVENING AND AGAIN MONDAY AFTERNOON/EVENING... WHERE PERIOD OF LOWER CIGS/LOW VSBYS LIKELY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM....SJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1000 AM MDT SUN JUN 22 2008 NEZ001>003-019>021-054-055-WYZ059>070-231115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1000 AM MDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE GENERALLY EASTWARD THROUGH THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE PRIMARILY FROM EAST CENTRAL WYOMING INTO MOST OF THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY MONDAY THROUGH THURSDAY. A FEW STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON INTO THIS EVENING MAINLY OVER EAST CENTRAL WYOMING AND THE NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 502 PM MDT SUN JUN 22 2008 NEZ021-230015- MORRILL- INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD 502 PM MDT SUN JUN 22 2008 A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS MORRILL COUNTY THROUGH 600 PM. THIS STORM WILL MOVE ALONG HIGHWAY 88 AND WILL BE NEAR BRIDGEPORT AROUND 520 PM MDT. THE STORM WILL PRODUCE BRIEF HEAVY RAIN...WIND GUSTS TO 55 MPH...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING. WHEN THUNDER ROARS...PLEASE MOVE INDOORS. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR SAFETY. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 509 PM MDT SUN JUN 22 2008 NEZ001-019-WYZ068-230015- SIOUX-SCOTTS BLUFF-GOSHEN- INCLUDING THE CITIES OF...HARRISON...SCOTTSBLUFF...GERING... TORRINGTON 509 PM MDT SUN JUN 22 2008 A THUNDERSTORM NEAR TORRINGTON AT 508 PM WILL MOVE EAST INTO FAR SOUTHWEST SIOUX COUNTY BETWEEN CHALK BUTTES AND HENRY THROUGH 610 PM. THIS STORM WILL PRODUCE BRIEF MODERATE RAIN...WIND GUSTS TO 57 MPH AND FREQUENT DANGEROUS LIGHTNING. WHEN THUNDER ROARS...PLEASE MOVE INDOORS. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR SAFETY. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 527 PM MDT SUN JUN 22 2008 WYZ066-069-070-230130- LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE... PINE BLUFFS 527 PM MDT SUN JUN 22 2008 SCATTERED THUNDERSTORMS WILL MOVE EAST AT 25 MPH ACROSS LARAMIE COUNTY THROUGH 630 PM MDT. THESE STORMS WILL PRODUCE LIGHT TO MODERATE RAIN...WIND GUSTS TO 55 MPH AND FREQUENT DANGEROUS LIGHTNING. WHITAKER...CHEYENNE...IRON MOUNTAIN...HORSE CREEK...FEDERAL...BURNS...CARPENTER AND ALBIN WILL BE AFFECTED. LIGHTNING IS AN UNDERRATED KILLER. WHEN THUNDER ROARS...PLEASE MOVE INDOORS...SINCE LIGHTNING CAN SEVERELY INJURE OR KILL YOU. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR SAFETY. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 545 PM MDT SUN JUN 22 2008 WYZ059-062-064-065-230100- CONVERSE-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...HANNA... MEDICINE BOW...GARRETT...LARAMIE 545 PM MDT SUN JUN 22 2008 SCATTERED THUNDERSTORMS...SOME STRONG...WILL MOVE EAST AT 25 MPH ACROSS NORTHERN CARBON...SOUTHERN CONVERSE AND NORTHERN ALBANY COUNTIES THROUGH 700 PM. THE STRONGEST STORMS WILL AFFECT HORSE PEAK...SHIRLEY BASIN...LITTLE MEDICINE SCHOOL...BOXELDER AND CAFFEE POINT. THE STRONGEST STORMS WILL PRODUCE RAINFALL AMOUNTS TO ONE HALF INCH...WIND GUSTS TO 55 MPH AND SMALL HAIL. ALL THUNDERSTORMS PRODUCE LIGHTNING...WHICH IS AN UNDERRATED KILLER AND CAN BE DEADLY. THIS IS LIGHTNING SAFETY AWARENESS WEEK. WHEN THUNDER ROARS...PLEASE GO INDOORS. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR SAFETY. A HIGH PERCENTAGE OF LIGHTNING DEATHS AND INJURIES OCCUR IN THE MOUNTAINS. RUBIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 617 PM MDT SUN JUN 22 2008 NEZ001>003-019>021-230145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD 617 PM MDT SUN JUN 22 2008 SCATTERED THUNDERSTORMS...SOME STRONG...WILL MOVE ACROSS SIOUX... DAWES...BOX BUTTE AND MORRILL COUNTIES THROUGH 745 PM. THE STRONGEST STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH...WIND GUSTS TO 55 MPH AND SMALL HAIL. ALL THUNDERSTORMS PRODUCE LIGHTNING... WHICH CAN BE DEADLY. WHEN THUNDER ROARS...MOVE INDOORS. THE STRONGEST STORMS WILL AFFECT BEREA...ALLIANCE...BONNER...PETERSON LAKE...STORM LAKE AND ROACH LAKE. IT IS UNSAFE TO BE OUTSIDE ON LAKES AND GOLF COURSES DURING THUNDERSTORMS. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU. RUBIN
The North Platte radar (KLNX), 194 km away, was scanning. The volume nearest the first event began at 01:18 UTC.
1 hail. Local standard time, as filed.
Hail was reported along U.S.Highway 385.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95875.